MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 EAR/ULCER SYRINGE, PVC-FLEX 3 OZ. (GREEN), STERILE; EAR SYRINGE

C.R. BARD, INC. (COVINGTON) -1018233 EAR/ULCER SYRINGE, PVC-FLEX 3 OZ. (GREEN), STERILE; EAR SYRINGE
Catalog Number 0035830
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the user found that there was foreign material in the syringe.During use on the patient, the foreign material came out from the syringe.No patient injury was reported.
 
Additional Manufacturer Narrative
The reported issue was confirmed as cause unknown.Per the visual evaluation of the returned syringe, it was noted that the syringe was cut in half.Further was observation noted a green loose material that is same material with which it is manufactured inside of the syringe.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿ear and ulcer syringe with slim tip for aspiration and irrigation, 1 oz.This is a single use device.Do not resterilize any portion of this device.Contains or presence of phthalates (dehp) contains or presence of phthalates: di(2-ethylhexyl)phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks single use do not resterilize do not use if package is damaged latex free warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.¿.
 
Event or Problem Description

Brand Name
EAR/ULCER SYRINGE, PVC-FLEX 3 OZ. (GREEN), STERILE
Common Device Name
EAR SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7453022
Report Number1018233-2018-01328
Device Sequence Number11020568
Product Code KYZ
UDI-Device Identifier00801741049286
UDI-Public(01)00801741049286
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number0035830
Device Lot NumberNGBR0188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1